Robert Todd Headshot

Natural and Applied Sciences

Robert Todd

Professor of Mathematics


  • PhD University of Iowa
  • MS University of Iowa
  • BS University of Iowa


Professor Robert Todd, a native Iowan, has been with Mount Mercy since the fall of 2015.

Robert joined MMU as an associate profesor in 2015. Previous to coming to Mount Mercy, Robert worked at the University of Nebraska at Omaha as an associate professor from 2007 to 2015.

He has active research programs spanning many years in both low dimensional topology (knot theory) and mathematical biology. Robert works with many students in a wide variety of research areas within math and applied mathematics.

In his free time, he enjoys spending time with his family, biking, and playing guitar.

For more information, see his personal website.

Knot Theory

Micah Chrisman and Robert G. Todd. "Relating virtual knot invariants to links in S^3." (2017)

Cai, Xuanting, and Robert G. Todd. "A cellular basis for the generalized Temperley–Lieb algebra and Mahler measure." Topology and its Applications 178 (2014): 107-124.

M. Brittenham, S. Hermiller, and R. G. Todd. "4-moves and the Dabkowski–Sahi invariant for knots." Journal of Knot Theory and Its Ramifications 22.11 (2013): 1350069.

Todd, Robert G. "Some families of links with divergent Mahler measure." Geometriae Dedicata 159.1 (2012): 337-351.

Todd, Robert G. "Wiring Diagrams, the W-Polynomial, and derivatives of links." Adv. Appl. Math. Sci. Vol. 10(1), 27-44.

Todd, Robert G. "Khovanov homology and the twist number of alternating knots." Journal of Knot Theory and Its Ramifications 18.12 (2009): 1651-1662.

Mathematical Biology

Barberis, Matteo, Robert G. Todd, and Lucas van der Zee. "Advances and challenges in logical modeling of cell cycle regulation: perspective for multi-scale, integrative yeast cell models." FEMS yeast research 17.1 (2017).

Todd RG, Helikar T (2012) "Ergodic Sets as Cell Phenotype of Budding Yeast Cell Cycle". PLOS ONE 7(10): e45780.

Bernstein, Todd, Baloch, McCollum, Skorczweki,Mackeal,Eastham. (2017) . "Morphometric models of growth in Ornate Box Turtles as related to growth rings". (Submitted)